Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 34, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at May 15, 2012, 8:09 PM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2012, 8:09 PM CDT (01:09 UTC)
- Expired
- May 16, 2012, 12:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
329 WHUS73 KGRB 160109 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 809 PM CDT TUE MAY 15 2012 ...|GUSTY NORTHERLY WINDS EXPECTED THROUGH THIS EVENING.. .BRISK NORTHERLY WINDS BEHIND A COOL FRONT WILL GENERATE HIGH WAVES THROUGH THIS EVENING BEFORE SUBSIDING TONIGHT. LMZ521-522-541>543-160500- /O.NEW.KGRB.SC.Y.0034.120516T0109Z-120516T0500Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 809 PM CDT TUE MAY 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. * WINDS...NORTH WINDS OF 15 TO 25 KTS...WITH GUSTS TO AROUND 30 KTS EXPECTED THROUGH THIS EVENING...BEFORE DIMINISHING BY TONIGHT. * WAVES...2 TO 4 FEET DECREASING TO 1 TO 3 FT AFTER MIDNIGHT. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at May 15, 6:44 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 15, 6:44 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 644 PM CDT TUE MAY 15 2012 UPDATED AVIATION PORTION FOR 00Z TAF ISSUANCE .SHORT TERM...TONIGHT THROUGH WEDNESDAY...QUIET WEATHER EXPECTED BEHIND TODAYS SYSTEM WITH FROST EXPECTED IN NORTHERN WISCONSIN. FRONT THAT IS CURRENTLY MOVING THROUGH CENTRAL AND SW WISCONSIN SHOULD EXIT THE CWA BY 00Z. LIMITED PRECIP IS EXPECTED THIS AFTERNOON WITH VERY DRY CONDITIONS THROUGH THE MID LEVELS AND LOWER LEVELS...WITH ONLY SOME SCATTERED SHOWER DEVELOPMENT. THE UPPER LEVEL TROUGH CURRENTLY OVER WISCONSIN WILL MOVE EAST WITH THE FRONT THROUGH THE EVENING WITH RIDGING TAKING ITS PLACE. DRY AIR WILL BE USHERED IN BEHIND THE FRONT AND WILL QUICKLY CLEAR SKIES FROM NW TO SE OVERNIGHT. WITH STRONG CAA...N TO NW WINDS SHOULD REMAIN GUSTY FOR A FEW HOURS AFTER SUNSET BEFORE DROPPING OFF. THE COMBINATION OF CLEAR SKIES...DIMINISHING WINDS...AND COLD AIR ALOFT WILL RESULT IN COOLER OVERNIGHT LOWS THAN THE PREVIOUS NIGHT. TEMPERATURES COULD DROP INTO THE LOW TO MID 30S TO THE NORTH AFTER 03Z WHEN WINDS GO LIGHT...SO ISSUED A FROST ADVISORY FOR OUR NORTHERN COUNTIES. MODELS AGREE THAT HIGH PRESSURE WILL BUILD OVER WISCONSIN FOR WEDNESDAY. THIS WILL YIELD PARTLY TO MOSTLY SUNNY SKIES ACROSS THE AREA WITH DRY AIR CONTINUING TO HOLD THROUGH THE ATMOSPHERE. TEMPERATURES WILL BE COOLER THAN THE PAST FEW DAYS WITH 850 TEMPS AROUND 6 DEGREES. CLOUDS MAY INCREASE OVER THE FAR NORTHWEST BY EARLY EVENING WHERE 700-850MB WAA WILL INCREASE THROUGH THE DAY AHEAD OF THE NEXT SYSTEM. .LONG TERM...WED NGT THRU NXT TUE. ONE OF THE MAIN WEATHER FEATURES OF INTEREST WL BE THE APPROACH OF A WEAKENING UPR TROF AT THE END OF THE WORK WEEK WHICH IN COMBINATION OF A NWD MOVING WRMFNT...WL BRING UNSETTLED WEATHER TO NE WI THU AND FRI. THE OTHER MAIN FEATURE ARRIVES ON SUNDAY WITH THE APPROACH OF A CDFNT. DEPENDING ON TIMING OF THE FROPA...WL NEED TO WATCH FOR SEVERE WEATHER POTENTIAL AS THE ATMOSPHERE DESTABILIZES AND MOISTURE WL BE PLENTIFUL. TEMPS WL BE ABOVE NORMAL THRU SUNDAY AND THEN COOL TO NEAR NORMAL EARLY NXT WEEK. THE SFC HI IS FCST TO SHIFT EAST INTO THE ERN GREAT LKS WED NGT ALLOWING FOR A RETURN FLOW TO DEVELOP OVER WI. PRIMARY LOW-LVL JET TO BE AIMED AT THE UPR MS VALLEY AND THIS JET WL HELP LIFT THE OLD CDFNT NORTH AS A WRMFNT TOWARD SRN MN/NRN IL BY 12Z THU. STRONGEST WAA...STEEPEST MID-LVL LAPSE RATES AND JET DIFFLUENCE (ALONG WITH THE LOW-LVL JET) SHOULD ALLOW FOR SHWRS/TSTMS TO DEVELOP ACROSS THE UPR MS VALLEY WITH AN E-SE MOVEMENT TOWARD WRN WI. ANY OF THIS PCPN APPEARS TO BE TOO FAR TO OUR WEST TO IMPACT OUR WEATHER...THUS PREFER TO KEEP WED NGT DRY WITH TEMPS 3 TO 5 DEGS BLO NORMAL. THE REMAINS OF THIS CONVECTIVE COMPLEX SHOULD TRACK ACROSS THE NRN HALF OF WI ON THU AND GRADUALLY DIMINISH IN THE PROCESS. THE WRMFNT WL EDGE A BIT FARTHER NORTH AND REACH SRN WI BY THU AFTERNOON. CANNOT RULE OUT ADDITIONAL SHWR/TSTM DEVELOPMENT IN THE WAA PATTERN OVER THE FCST AREA...THUS HAVE MAINTAINED CHC POPS THRU THE DAY. AS THE LOW-LVL JET INCREASES TO 35 KTS THU NGT...IT IS FCST TO BE AIMED MORE TOWARD THE WRN GREAT LKS. MEANWHILE...THE WRMFNT WL CONT TO SLOWLY LIFT NORTH TOWARD CNTRL WI AND BE A FOCAL POINT FOR A POSSIBLE NOCTURNAL MCS DEVELOPMENT. HIGHEST POPS TO BE PLACED OVER NRN WI AS AREAS SOUTH OF THE WRMFNT BECOME MORE CAPPED WITH TIME. THESE STORMS WL BE ELEVATED IN NATURE WITH PERHAPS SOME SMALL HAIL OR BRIEF GUSTY WINDS POSSIBLE. SHEAR IS WEAK...THUS KEEPING ANY STORMS BELOW SEVERE LIMITS. AS THE LONGWAVE TROF MOVES INTO THE ROCKIES ON FRI...THE DOWNSTREAM UPR RDG FROM THE GULF COAST TO THE GREAT LKS STRENGTHENS WITH UPR HGTS RISING OVER WI. WE COULD STILL BE DEALING WITH THE REMNANTS OF A DYING MCS FRI MORNING...SO WL NEED TO CARRY POPS THRU AT LEAST THE MORNING HOURS. BY FRI AFTERNOON...A GOOD PUSH OF SOUTHERLY WINDS SHOULD LIFT THE WRMFNT TOWARD NRN WI WITH A STRENGHTHENING CAP IN THE WARM SECTOR. ANY ISOLATED SHWR/TSTM ACTIVITY FOR FRI AFTERNOON WL BE PRIMARILY CONTAINED NORTH OF THE WRMFNT ACROSS NRN WI. A MILD DAY IN STORE FOR THE AREA WITH MAX TEMPS (AWAY FROM THE LAKE) IN THE MID 70S NORTH...LWR 80S CNTRL. ANY SHWR/TSTM ACTIVITY IN THE NORTH WL END FRI EVENING AS THE WRMFNT LIFTS NORTH INTO UPR MI AND THE ATMOSPHERE STABILIZES A BIT UPON SUNSET. THE REMAINDER OF FRI NGT AND SAT SHOULD BE DRY...WARM AND MORE HUMID AS THE ATMOSPHERE BECOMES CAPPED AND THERE IS NO TRIGGER FOR PCPN. SAT STILL LOOKS TO BE THE WARMEST DAY OF THE EXTENDED PERIOD WITH MAX TEMPS RANGING FROM THE MID 70S LAKESIDE TO THE MID 80S OVER CNTRL WI. THE WEAKENING UPR TROF TO REACH THE UPR MS VALLEY BY SUNDAY AND HELP PUSH A CDFNT TOWARD THE WRN GREAT LKS. THE MAJORITY OF THE MDLS HAVE SLOWED THE FORWARD SPEED OF THIS FNT PRIMARILY DUE TO UPR RIDGING OVER THE ERN CONUS. MAY NEED TO SLOW DOWN THE POP INCREASE DURING THE SAT NGT/SUNDAY TIME FRAME. OF COURSE...A SLOWER FNTL MOVEMENT LEAVES THE DOOR OPEN FOR BETTER INSTABILITY SUNDAY AFTERNOON WITH CAPES APPROACHING 2K J/KG...LI'S DOWN TO AROUND -6 AND STEEPENING MID-LVL LAPSE RATES. WL NEED TO CLOSELY MONITOR THIS SITUATION IN THE COMING DAYS FOR SVR POTENTIAL. THE CDFNT EVENTUALLY MOVES THRU NE WI SUNDAY NGT WITH A GOOD CHC OF SEEING SHWRS/TSTMS. THE MDLS ARE NOW SHOWING A SFC WAVE DEVELOPING ON THE FNT WHICH WOULD SLOW THE EWD PROGRESS OF THE FNT EVEN MORE. NE WI ALSO IN THE RIGHT ENTRANCE REGION OF THE UPR JET ON MON TO PROVIDE MORE LIFT. THEREFORE...MAY NEED TO CARRY POPS MORE INTO MON THAN ORIGINALLY PLANNED. MORE CLOUDS/NORTHERLY WINDS TO SEND TEMPS BACK NEAR NORMAL LEVELS (65 TO 70 DEGS). IMPROVING CONDITIONS ARE EXPECTED MON NGT INTO TUE AS A RDG OF HI PRES BUILDS INTO THE REGION. GENERALLY LIGHT WINDS WL BRING A LAKE BREEZE INLAND AND KEEP LAKESHORE AREAS COOLER WHILE INLAND LOCATIONS WARM CLOSE TO NORMAL. && .AVIATION...GUSTY NORTH TO NORTHWEST WINDS BEHING COLD FRONT WILL DIMINISH NEXT TWO HOURS. VFR CONDITIONS EXPECTED TONIGHT AND WED AS HIGH PRESSURE MOVES IN OVER THE AREA. TE && .GRB WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 1 AM TO 7 AM CDT WEDNESDAY FOR WIZ005- 010>012-018-019. &&
Hazardous weather outlook, May 15, 2:54 PM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 254 PM CDT TUE MAY 15 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-161100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 254 PM CDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT AREAS OF FROST ARE POSSIBLE ACROSS NORTHERN WISCONSIN TONIGHT AS SKIES CLEAR AND WINDS DIMINISH. GARDENERS AND OTHERS WITH AGRICULTURAL INTERESTS SHOULD MONITOR THE LATEST FORECASTS AND BE PREPARED TO TAKE ACTION TO PROTECT SENSITIVE PLANTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY AS A WARM FRONT SLOWLY LIFTS NORTH. THERE IS A BETTER CHANCE OF THUNDERSTORMS SUNDAY INTO MONDAY AS A COLD FRONT MOVES THROUGH THE REGION. WHILE THE SEVERE WEATHER THREAT APPEARS TO BE MINIMAL THURSDAY NIGHT AND FRIDAY...IT IS TOO EARLY TO DETERMINE IF THE STORMS EARLY NEXT WEEK COULD BECOME SEVERE. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ521-522-541>543-161100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 254 PM CDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT A BRIEF PERIOD OF 25 TO 30 KNOT WINDS IS POSSIBLE THIS EVENING AS WEST WINDS SHIFT NORTH BEHIND A COLD FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY...AND AGAIN SUNDAY NIGHT AND MONDAY. THE RISK OF SEVERE WEATHER THURSDAY AND FRIDAY APPEARS MINIMAL. IT IS TOO EARLY TO DETERMINE THE SEVERE POTENTIAL FOR SUNDAY NIGHT AND MONDAY. BRISK SOUTH WINDS COULD APPROACH SMALL CRAFT ADVISORY CRITERIA SATURDAY AND SUNDAY. JS/AW/AK
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.